MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-VFE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the extension line was found to be leaking during use on the patient." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened retrograde hemodialysis catheter connector for analysis.The connector assembly will be analyzed as part of this complaint investigation.The compression fitting/cap was not returned for analysis.After failing functional testing, a leak was observed when flushing the venous extension line.The leak was observed where the metal cannula meets the juncture hub of the connector assembly.The hemodialysis was fully assembled as intended.Amrq-000075 states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 sec when tested per bs en iso-10555-1 annex c." both luer hubs of the connector assembly were individually attached to the leak tester (ref-002902).With the distal end of the metal cannulas occluded, the extension lines were pressurized to 300kpa for 30 seconds.When flushing the venous extension line, water was observed exiting the connection of the metal cannulas to the connector assembly.No leaks were noted from any other portion of the assembly or when flushing the arterial line.A manual tug test confirmed both the arterial and venous luer hubs were securely attached to their respective extension lines.A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated for batch 13c22d1982 to address the issue of a catheter body/connector assembly connection leak.Further analysis of this non-conformance revealed that the failure modes are consistent.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the ifu also warns, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation." the complaint of a leaking catheter was able to be confirmed based on a complaint investigation of the returned sample.Functional testing of the catheter revealed leaking from the cannula associated with the venous extension line.Based on the sample returned, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19202065
Report Number9680794-2024-00367
Device Sequence Number7927888
Product Code MSD
UDI-Device Identifier10801902127256
UDI-Public10801902127256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue NumberCS-15232-VFE
Device Lot Number13F22F0595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown